Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 3, 2011, 1:21 PM CST for Lafayette Parish, Saint Martin Parish, Louisiana; Hardin County, Jasper County, Newton County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 1:21 PM CST (19:21 UTC)
- Expired
- Dec 3, 2011, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS74 KLCH 031921 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 121 PM CST SAT DEC 3 2011 ...GUSTY SOUTHEASTERLY WINDS THIS AFTERNOON... .FALLING PRESSURES ACROSS TEXAS ARE CREATING LARGE DIFFERENCES IN PRESSURE ACROSS THE COASTAL MARSHES AND I-10 PRAIRIES. GUSTY SOUTHEASTERLY WINDS ARE THE RESULT. LAZ041>045-051>055-TXZ201-215-216-261-262-040000- /O.NEW.KLCH.WI.Y.0026.111203T1921Z-111204T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-HARDIN- JEFFERSON-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...CAMERON... HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY... FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE... LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...BUNA...DEWEYVILLE 121 PM CST SAT DEC 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WINDS...SUSTAINED SOUTHEAST WINDS 20 MPH WITH GUSTS TO 30 MPH... DECREASING BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 11:55 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 3, 11:55 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CST SAT DEC 3 2011
.AVIATION...
A BACKDOOR WARMFRONT...EXTENDING THROUGH NORTHEAST ARKANSAS THROUGH
COASTAL MISSISSIPPI...WILL CONTINUE ITS JOURNEY NORTH AND EAST.
GULF STRATUS IS STREAMING IN ON THE BACKSIDE OF WARMFRONT...TRAPPED
BY THE ADVECTION INVERSION AT THE 6000-FOOT LEVEL.
FURTHER-UP...THE PINEAPPLE EXPRESS (OR SUBTROPICAL JET STREAM)
CORES THROUGH LOWER BAJA CALIFORNIA TO ACROSS THE WESTERN UPPER
GULF COAST STATES. PACIFIC CIRRUS IS STREAMING IN ON SOUTHWESTERLY
WINDS ALOFT.
MOSTLY CLOUDY SKIES WILL PREVAIL THROUGH TONIGHT. IN ADDITION...
SOUTHEASTERLY WINDS WILL BE GUSTY AT TIMES IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 827 AM CST SAT DEC 3 2011/
UPDATE...A STREAMER OF OF LOW TOPPED SHOWERS CONTINUES TO MOVE
INTO SW LA THIS MORNING. THE VAST MAJORITY OF THESE SHOWERS WILL
BE LIGHT AND ONLY LEAVE TRACE AMOUNTS OF RAINFALL, HOWEVER A FEW
MAY LEAVE AROUND 1 OR 2 HUNDREDTHS OF AN INCH AS THEY PASS. THESE
SHOWERS MAY ALSO DECREASE IN COVERAGE AS THE MORNING PROGRESSES
WITH THE DECREASING OF THE LLJ. WITH MOISTURE INC THROUGH THE DAY
FOR THE WHOLE COLUMN ADDITIONAL SHOWERS MAY OCCUR LATER IN THE DAY.
WENT AHEAD AND ADDED THE 10% POPS FOR THE WEST 2/3 OF THE CWA FOR
THE DAY AND FOR THE REMAINDER OF THE CWA FOR LATER IN THE
AFTERNOON AND EVENING.
PREV DISCUSSION... /ISSUED 611 AM CST SAT DEC 3 2011/
AVIATION...
LATEST SATELLITE IMAGES SHOW A SWATH OF HIGH CLOUDS SPREADING FROM
WEST TO EAST ACRS THE AREA. IN THE LOW LEVELS...CLOUDS DEVELOPING
ON SELY FLOW WILL CONTINUE TO SPREAD INLAND TODAY...WITH SKIES
BECOMING BKN/OVC. BKN IFR CIGS FM 700-1500 FT ALREADY NOTED AT BPT
WITH VFR CIGS AT LCH EARLY THIS MORNING. EXPECT VFR CIGS AT LA
SITES TODAY...WITH MVFR CIGS PERSISTING AT BPT. BREEZY SE WINDS
SUSTAINED AROUND 15 KT WITH GUSTS UP TO 25 KT AT TIMES DURING THE
DAY. CIGS WILL LOWER TO MVFR THIS EVENING. A FEW ISOLATED STREAMER
SHOWERS WILL BE POSSIBLE TODAY...MAINLY ACRS EXTREME SW LA AND SE
TX...BUT ACTIVITY EXPECTED TO BE TOO ISOLATED TO MENTION IN TAFS
AT THIS TIME.
PREV DISCUSSION... /ISSUED 433 AM CST SAT DEC 3 2011/
DISCUSSION...
ANOTHER RATHER QUIET WEATHER DAY BEFORE RAINS BEGIN TO ENTER THE
FORECAST LATE TONIGHT AND CONDITIONS GRADUALLY DETERIORATE FROM
THE NORTHWEST TO THE SOUTHEAST FROM LATE SUNDAY THROUGH MONDAY.
CURRENTLY LOW LEVEL MOISTURE IS BEGINNING TO INCREASE AS SOUTHEAST
WINDS START TO INCREASE ALLOWING LOW LEVEL CLOUDS TO FROM OVER
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. STILL LOOKS TOO DRY IN THE
MID LEVELS AND LOW LEVEL MOISTURE RELATIVELY SHALLOW THAT WE
SHOULD NOT SEE TOO MUCH IN THE WAY OF SIGNIFICANT SHOWER ACTIVITY
TODAY.
INITIAL UPPER LEVEL ENERGY LIFTING OUT FROM THE SOUTHWEST U.S.
WILL HELP NUDGE A FRONTAL SYSTEM TOWARD THE FORECAST AREA ON
SUNDAY WITH THE FRONT HANGING UP JUST TO THE NORTHWEST OF THE
FORECAST AREA LATE SUNDAY. BEST CHANCE OF SHOWER ACTIVITY WILL BE
NEAR THE FRONTAL SYSTEM AND THEREFORE...THE LAKES AREA OF
SOUTHEAST TEXAS WILL HAVE THE BEST CHANCE TO SEE SIGNIFICANT
SHOWER ACTIVITY ON SUNDAY AFTERNOON.
THE FRONT WILL GET A SECONDARY PUSH LATE ON MONDAY AS THE WEST
COAST UPPER LEVEL TROF STARTS TO MOVE OFF TO THE EAST. COLD FRONT
WILL BE ABOUT HALFWAY ACROSS THE FORECAST AREA ON LATE MONDAY
AFTERNOON THEN ACROSS THE ENTIRE FORECAST AREA ON EVENING HOURS ON
MONDAY. THE STRONGEST FORCING WITH THIS SYSTEM WILL BE JUST ALONG
AND BEHIND THE COLD FRONT...THEREFORE...THE MOST SIGNIFICANT AND
WIDESPREAD SHOWER ACTIVITY WILL OCCUR ON MONDAY AFTERNOON AND
MONDAY NIGHT. LOW LEVEL INSTABILITY NOT LOOKING TOO
IMPRESSIVE...SO ACTIVITY WILL BE MAINLY RAIN SHOWERS OF MODERATE
TO OCCASIONALLY HEAVY RAINFALL...AND A FEW ELEVATED THUNDERSTORMS.
MAINLY LIGHT RAIN LOOKS TO LINGER BEHIND THE FRONT ON TUESDAY AS
GOOD ISENTROPIC LIFT WILL CONTINUE...MAKING FOR A QUITE CHILLY AND
RAW DAY.
DEEPER DRIER AIR WILL MOVE IN LATE TUESDAY AND TUESDAY EVENING
FINALLY TAPERING OFF ANY RAIN. COLD CONDITIONS WILL THEN BE THE
MAIN STORY WITH NEAR FREEZING TEMPERATURES NORTHERN ZONES ON
WEDNESDAY MORNING AND AT-LEAST A LIGHT FREEZE EXPECTED FOR MOST
LOCATIONS ALONG AND NORTH OF I-10 ON THURSDAY MORNING.
RUA
MARINE...
PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL TIGHTEN UP TODAY
BETWEEN HIGH PRESSURE ALONG THE EAST COAST AND DEVELOPING LOW
PRESSURE OVER THE SOUTH CENTRAL U.S. THE RESULT WILL BE MODERATE
SOUTHEAST WINDS AND BUILDING SEAS. WILL KEEP THE SMALL CRAFT
EXERCISE CAUTION HEADING GOING FOR TODAY. SOME RELAXATION OF THE
WINDS TO OCCUR ON SUNDAY AS THE DEVELOPING STORM SYSTEM OVER THE
SOUTHWEST AND SOUTH CENTRAL U.S. BEGINS TO MOVE CLOSER TO THE
REGION.
A STRONG COLD FRONT WILL ENTER THE COASTAL WATERS ON MONDAY AND
GRADUALLY MOVE ACROSS LATE MONDAY INTO MONDAY NIGHT. STRONG
NORTHERLY WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT AND
LINGER INTO MID WEEK WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 64 76 63 72 / 10 20 30 40 50
KBPT 75 64 73 62 69 / 10 20 40 50 50
KAEX 70 60 74 59 69 / 10 20 40 60 60
KLFT 73 63 77 64 75 / 10 20 20 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 3, 5:21 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 521 AM CST SAT DEC 3 2011 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180-201-215-216- 259>262-041200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 521 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE WILL BEGIN TO INCREASE OVER THE REGION. HOWEVER...NO SIGNIFICANT SHOWER ACTIVITY IS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL NEAR SOUTHEAST TEXAS ON LATE SUNDAY...THEN MOVE SLOWLY TO EAST AND ACROSS THE FORECAST AREA LATE MONDAY AND MONDAY NIGHT. SHOWERS WILL INCREASE JUST ALONG AND BEHIND THE FRONT. RAIN WILL BE MODERATE TO OCCASIONALLY HEAVY AT TIMES. STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE ONE TO TWO INCHES OVER SOUTHEAST TEXAS AND WEST CENTRAL LOUISIANA WITH LOCALLY HIGHER AMOUNTS. THE REMAINDER OF THE FORECAST AREA WILL SEE RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-041200- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 521 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHEAST FLOW WILL OCCUR AS THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE EAST COAST AND LOW PRESSURE OVER THE SOUTH CENTRAL U.S. TIGHTENS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE MONDAY. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT AND PREVAIL THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL LIKELY OCCUR OVER PORTIONS OF THE COASTAL WATERS BETWEEN MONDAY NIGHT NIGHT INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Louisiana, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.